Thunderstorm Wind, Vernon
- When
- June 13, 1:30 PM CST
- Where
- Vernon County, Leesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.150, -93.267
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 9:09 AM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 AM CDT FRI JUN 13 2003 OLD OUTFLOW BOUNDARY ANALYZED JUST SOUTH OF JASPER AND FORT POLK. VISIBLE IMAGERY SHOWING TSTM COMPLEX UPSTREAM OVER NE TX AND NW LA ALREADY PUTTING OUT NEW OUTFLOWS NORTH OF THE FORECAST AREA AND ANOTHER STRONG SEABREEZE IS EVIDENT...ALREADY ACROSS I-10. WAS GOING TO GO WITH A 50 PERCENT POP FOR NRN ZONES BASED ON EXISTING MOISTURE AND INSTABILITY...BUT WILL RAISE POPS TO 70 PERCENT AS THOSE BOUNDARIES COLLISION LOOKS INEVITABLE...SIMILAR TO YESTERDAY. DEVELOPMENT MAY BE DELAYED BY A WEAK CAP HOWEVER CAP SHOULD BE MIXED OUT BY MID-DAY. CAPES NOT AS STRONG AS YESTERDAY BUT STILL RESPECTABLE...GREATER THAN 2000J. WILL TWEAK TEMPS DOWN A BIT FOR THE STRONGER SEABREEZE AND EXPECTED CLOUD-COVER BY THIS AFTERNOON. ...PREVIOUS DISCUSSION... CURRENTLY...REMNANTS OF AN MCS ARE NOW LOCATED FROM ST MARTIN PARISH DOWN THROUGH THE COASTAL WATERS. TSTMS ARE MOSTLY CONCENTRATED OFFSHORE AND CONTINUE TO PUSH SOUTHEAST. ANOTHER AREA OF TSTMS DEVELOPED NORTH OF TYLER, TX AND IS MOVING ESE INTO THE SHREVEPORT AREA. THIS AREA MAY CLIP OUR NORTHERN PARISHES BUT APPEARS TO BE WEAKENING AS IT MOVES EAST. THE MESO-ETA DEPICTS AN MCS FORMING IN NORTH-CENTRAL TX AND MOVES IT IN A PRETTY MUCH SOUTH-SOUTHEASTERLY DIRECTION. THE GFS MISSED THE EARLIER MCS COMPLETELY...BUT DOES DEPICT SOME OF THE ACTIVITY NOW OCCURRING IN N TX. THIS AREA APPEARS TO BE OUR NEXT SHOT OF RAIN TODAY. BOTH MODELS AGREE ON BRINGING A BROAD TROF INTO CENTRAL TX BY SUNDAY MORNING. THE GFS KEEPS AN UPPER LEVEL LOW PRETTY MUCH STATIONARY IN NE TX THROUGH THE EXTENDED...KEEPING THE CHANCE OF RAIN IN OUR FCST THROUGHOUT THE PERIOD WITH THE BEST ENERGY BEING TO THE NORTH OF US AROUND THE LOW ITSELF. SO FOR THE SHORT TERM...WILL KEEP CHANCE POPS IN THE FCST TODAY...A LITTLE HIGHER IN THE LFT AREA AS CURRENT ACTIVITY COMBINED WITH WHAT MAKES IT DOWN HERE FROM N TX WILL LINGER IN LFT A BIT LONGER. SATURDAY MORNING STILL LOOKS LIKE THE BEST CHANCE FOR TSTMS IN THE NEXT FEW DAYS AS MESO-ETA HAS BEEN CONSISTENTLY DEPICTING ANOTHER MCS FORMING IN NE TX AND MOVING DOWN THIS WAY. SPC HAS SLGT RISK TO OUR WEST UNTIL SATURDAY MORNING AFTER WHICH ALL OF OUR CWA IS INCLUDED IN SLGT RISK. WILL CONTINUE THE CHANCE POPS DAY/SLGT CHANCE NIGHT THROUGH THE END OF THE PERIOD...GOING WITH HALF CONSISTENCY AND HALF BELIEF IN GFS. .UPDATED POINT TEMPS/POPS... KBPT 89 76 89 75 / 50 40 60 20 KLCH 88 75 88 75 / 50 30 50 20 KLFT 87 75 89 74 / 50 30 50 30 KAEX 85 73 87 73 / 70 30 60 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT/SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...SMALL HAIL... FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SATURDAY MORNING IN MOST AREAS AS A LARGE AREA OF STORMS FORMS IN NORTH-CENTRAL TEXAS AND MOVES DOWN TO THE SOUTH INTO THE LOCAL AREA. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT...AND WILL MOST LIKELY BE NEEDED SATURDAY MORNING. MCNATT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367262.